Acute Drug‐Induced Liver Injury After Four Doses of Nitrofurantoin, as Evaluated for Causality Using the Updated RUCAM , With a Disproportionate Rise in AST —A Novel Case Report

Read full text
Authors: Mahir H. Sampat
Cited by: 1
References: 3

Abstract

Drug-induced liver injury remains a severe but underdiscussed adverse effect of nitrofurantoin. This case uniquely describes hepatic injury occurring after four doses of nitrofurantoin, with a disproportionate rise in AST and rapid complete recovery following discontinuation of the drug. A RUCAM score of six supports the probability of DILI.

Fields of Study & Subjects

Drug-Induced Hepatotoxicity and Protection Inflammatory mediators and NSAID effects Urinary Tract Infections Management

Publication details

Journal / source
Clinical Case Reports
Publisher
Wiley
Volume
14
Issue
7
Pages
e73021–e73021
Publication date
23 June 2026
Language
EN